Alert archive / Illinois / Wind Advisories in 2025

Wind Advisory 7, NWS Lincoln, IL

March 28, 202529 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Mar 28, 2025, 1:14 PM CDT for 29 counties in Illinois. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2025, 1:14 PM CDT (18:14 UTC)
Expired
Mar 28, 2025, 7:39 PM CDT
In force
6 hr
Issued by
NWS Lincoln, IL
All 29 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Coles County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 15 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.2 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-331 J/kg
Mixed-layer LCL
1505 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
292 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

725 
WWUS73 KILX 281814
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
114 PM CDT Fri Mar 28 2025

ILZ027>031-036>038-040>057-061>063-290200-
/O.NEW.KILX.WI.Y.0007.250328T1814Z-250329T0200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-
Including the cities of Bloomington, Winchester, Tuscola, Havana,
Mattoon, Galesburg, Champaign, Marshall, Charleston, Danville,
Canton, Toulon, Decatur, Paris, Rushville, Taylorville,
Shelbyville, Petersburg, Peoria, Normal, Beardstown, Lincoln,
Springfield, Eureka, Pekin, Sullivan, Monticello, Jacksonville,
Greenup, Lacon, Clinton, and Urbana
114 PM CDT Fri Mar 28 2025

...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Auten
4 follow-up statements
881 
WWUS73 KILX 281947
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
247 PM CDT Fri Mar 28 2025

ILZ027>031-036>038-040>057-061>063-290200-
/O.CON.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-
Including the cities of Normal, Beardstown, Havana, Taylorville,
Pekin, Toulon, Tuscola, Petersburg, Bloomington, Peoria, Clinton,
Urbana, Shelbyville, Lacon, Galesburg, Greenup, Marshall,
Charleston, Danville, Winchester, Lincoln, Sullivan, Springfield,
Eureka, Paris, Decatur, Canton, Jacksonville, Champaign,
Monticello, Rushville, and Mattoon
247 PM CDT Fri Mar 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 
  Patchy blowing dust is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

37
323 
WWUS73 KILX 282116
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
416 PM CDT Fri Mar 28 2025

ILZ027>031-036>038-040>057-061>063-290200-
/O.CON.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-
Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-
Coles-Edgar-Shelby-Cumberland-Clark-
Including the cities of Lincoln, Springfield, Jacksonville,
Galesburg, Eureka, Bloomington, Champaign, Normal, Charleston,
Urbana, Mattoon, Havana, Canton, Paris, Greenup, Petersburg,
Monticello, Decatur, Clinton, Winchester, Beardstown,
Shelbyville, Taylorville, Toulon, Tuscola, Rushville, Marshall,
Sullivan, Danville, Pekin, Lacon, and Peoria
416 PM CDT Fri Mar 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with scattered gusts over 50 
  mph.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest wind gusts will occur east of 
  I-55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Geelhart
322 
WWUS73 KILX 282214
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
514 PM CDT Fri Mar 28 2025

ILZ041>057-061-290200-
/O.NEW.KILX.DU.Y.0001.250328T2214Z-250329T0100Z/
/O.CON.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-
Shelby-
Including the cities of Lincoln, Springfield, Jacksonville,
Champaign, Charleston, Mattoon, Urbana, Havana, Paris,
Petersburg, Monticello, Decatur, Clinton, Winchester, Beardstown,
Shelbyville, Taylorville, Tuscola, Sullivan, and Danville
514 PM CDT Fri Mar 28 2025

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between 
  one-quarter and one mile in blowing dust. For the Wind Advisory, 
  southwest winds 20 to 25 mph with occasional gusts over 50 mph.

* WHERE...Areas centered along the I-72 corridor east to Danville, 
  and as far south as a Shelby to Edgar County line.

* WHEN...For the Blowing Dust Advisory, until 8 PM CDT this evening. 
  For the Wind Advisory, until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Some roads have experienced brief closures 
  due to blowing dust, including I-72. West to east oriented 
  roadways will be most susceptible to dust, especially in rural 
  areas where farm activity has been taking place recently.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

ILZ027>031-036>038-040-062-063-290200-
/O.CON.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Cumberland-Clark-
Including the cities of Normal, Toulon, Canton, Rushville,
Marshall, Galesburg, Eureka, Bloomington, Pekin, Greenup, Lacon,
and Peoria
514 PM CDT Fri Mar 28 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with occasional gusts over 50 
  mph.

* WHERE...Portions of central, east central, and west central 
  Illinois.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...In rural areas where there has been recent 
  farm activity, a few locations may see reduced visibility due to 
  blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Geelhart
621 
WWUS73 KILX 290039
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
739 PM CDT Fri Mar 28 2025

ILZ041>057-061-290145-
/O.CAN.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/
/O.EXP.KILX.DU.Y.0001.000000T0000Z-250329T0100Z/
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-
Shelby-
Including the cities of Lincoln, Springfield, Jacksonville,
Champaign, Charleston, Mattoon, Urbana, Havana, Paris,
Petersburg, Monticello, Decatur, Clinton, Winchester, Beardstown,
Shelbyville, Taylorville, Tuscola, Sullivan, and Danville
739 PM CDT Fri Mar 28 2025

...WIND ADVISORY IS CANCELLED...
...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have significantly lowered as clouds moved into the area. As a 
result, the threat of low visibility from blowing dust has 
diminished.

$$

ILZ027>031-036>038-040-062-063-290145-
/O.CAN.KILX.WI.Y.0007.000000T0000Z-250329T0200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Schuyler-Cumberland-Clark-
Including the cities of Normal, Toulon, Canton, Rushville,
Marshall, Galesburg, Eureka, Bloomington, Pekin, Greenup, Lacon,
and Peoria
739 PM CDT Fri Mar 28 2025

...WIND ADVISORY IS CANCELLED...

While some wind gusts near 35 mph will linger a bit longer in a few 
areas, winds will diminish a bit overall. However, breezy conditions 
will continue the remainder of the evening.

$$

Geelhart

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Mar 28, 12:45 PM CDT, 29 minutes earlier. Its key messages:

  • Windy and warm weather will prevail today...with southwesterly wind gusts increasing to 35-40mph and afternoon highs soaring to around 80 degrees.
  • A storm system will trigger thunderstorms across central Illinois Sunday afternoon and evening. There is an Enhanced Risk (level 3 of 5) for severe weather everywhere east of the Illinois River.
Area forecast discussion, Mar 28, 12:45 PM CDT, 29 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
1245 PM CDT Fri Mar 28 2025

.KEY MESSAGES...

- Windy and warm weather will prevail today...with southwesterly
  wind gusts increasing to 35-40mph and afternoon highs soaring
  to around 80 degrees.

- A storm system will trigger thunderstorms across central
  Illinois Sunday afternoon and evening. There is an Enhanced Risk
  (level 3 of 5) for severe weather everywhere east of the
  Illinois River.

&&

.UPDATE...
Issued at 1110 AM CDT Fri Mar 28 2025

Current forecast is looking good for the rest of the day. Light
showers that are over northern parts of the CWA will continue to
move east into early this afternoon. HiRes guidance continues to
show precip continuing to dissipate through the afternoon and with
the current forecast showing this, no big update is planned. Only
adjustments made was to clean up pops/wx grids for the rest of the
day. Remaining forecast parameters look fine.

Auten

&&

.SHORT TERM...(Today through Saturday)
Issued at 349 AM CDT Fri Mar 28 2025

08z/3am surface analysis shows a warm front lifting northward
through central Illinois. Widely scattered thunderstorms have
developed along/near the front...primarily along/east of a
Galesburg...to Lincoln...to Marion line. While this main band of
scattered convection will shift eastward into Indiana by dawn, a
stray shower or thunderstorm cannot be ruled out north of the I-70
corridor until the boundary departs into the southern Great Lakes
by late morning. After that, am expecting windy, dry, and very
warm weather for the balance of the day. Given a tightening
pressure gradient and the presence of a 45-50kt 850mb jet, wind
gusts approaching advisory criteria are anticipated. The 00z HRRR
shows gusts generally in the 35-40mph range, while the HREF
ensemble mean gusts are also around 40mph. The 00z NBM indicates
a 30-50% chance of gusts greater than 35mph, but only a 10-15%
chance of exceeding 45mph. As a result, will forecast gusts of
around 40mph and will not issue a Wind Advisory. Thanks to the
strong S/SW winds and increasing amounts of sunshine, high
temperatures will soar into the upper 70s and lower 80s.

Wind gusts of 25-30mph will continue through the evening and into
the first part of the overnight before gradually decreasing toward
dawn. Gusts will once again increase during the day Saturday, but
will mostly remain in the 20-25mph range...with isolated gusts up
to 30mph along the I-57 corridor. Conditions will initially be dry
this evening: however, models are indicating a band of showers
advecting northeastward out of the Ozarks late tonight into
Saturday. Based on model consensus, it appears much of the precip
will remain focused east of I-55 where PoPs increase to likely on
Saturday. Further west, only scattered showers are anticipated.
Due to increased cloud cover and showers, highs will be several
degrees cooler than today in the upper 60s and lower 70s.

Barnes

.LONG TERM...(Sunday through Thursday)
Issued at 349 AM CDT Fri Mar 28 2025

The main weather story will be the severe weather risk on Sunday.
As has been advertised by the past several model runs, low
pressure is expected to track somewhere through the Midwest and
interact with an increasingly unstable/sheared environment to
trigger strong to severe thunderstorms. The 00z Mar 28 models are
in much better agreement with the track of the low from near
Kansas City Sunday morning to Lake Huron by Sunday night. With
surface dewpoints increasing to 60-65F ahead of the low and its
associated cold front, the NAM is showing SBCAPEs reaching
1500-2000J/kg by peak heating. In addition, 0-6km bulk shear
increasing to 50-60kt and mid-level lapse rates steepening
markedly...all point to the potential for a significant severe
weather episode from Illinois/Indiana southward to the western
Gulf Coast. At this point, it appears supercell thunderstorms will
develop along the advancing cold front between the Mississippi
River and Illinois River around midday, then track E/NE across
central Illinois during the afternoon and perhaps into the early
evening. The cells may eventually congeal into a line: however,
exactly how quickly this process unfolds is still unknown. Given
favorable instability and kinematics, all severe modes will be in
play...including damaging wind gusts, large hail, and tornadoes.
Stay tuned to later forecasts for updated information as the CAMs
begin to get a better handle on the mesoscale details and timing.

Once the cold front passes Sunday evening, the severe weather risk
will come to an end and a much cooler airmass will arrive. After
highs well into the 70s on Sunday, readings will only reach the
upper 40s and lower 50s on Monday. As high pressure builds into
the region and winds decrease, radiational cooling will allow lows
to drop into the upper 20s and lower 30s Monday night. After
that, temperatures will quickly moderate to near or above normal
values and the next significant chance for rain will arrive
Tuesday night into Wednesday.

Barnes

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1245 PM CDT Fri Mar 28 2025

VFR conditions will prevail at all TAF sites the rest of the day,
through the evening and into the overnight hours. A weather system
will spread precip into the area tomorrow morning with showers
expected and MVFR cigs and vis with the showers. At first, MVFR
conditions will be with showers, but then cigs below 3kft will
become predominate during the late morning hours. South-southwest
winds will be quite gusty this afternoon, with all sites reaching
35-40kts. Wind speeds decrease during the evening and overnight
hours and remain lower tomorrow with wind direction being more
southerly.

Auten

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 28, 4:20 AM CDT, 8 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
420 AM CDT Fri Mar 28 2025

ILZ027>031-036>038-040>057-061>063-066>068-071>073-291200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott-
Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
420 AM CDT Fri Mar 28 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois, southeast Illinois and west central Illinois.

.DAY ONE...Today and tonight.

Strong southwesterly winds will gust 35-40mph today. Travel may
become difficult for high-profile vehicles on east-west oriented
roadways.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Strong to severe thunderstorms are expected on Sunday. There is an
Enhanced Risk (level 3 of 5) for severe weather everywhere east of
the Illinois River...and a Slight Risk (level 2 of 5) for locations
along and west of the Illinois River. At this time, it appears the
primary time frame will be during the afternoon and early evening.
All severe hazards will be possible...including damaging wind gusts,
large hail, and tornadoes. Stay tuned to later forecasts for details
regarding this potentially significant severe weather event.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Barnes

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 12:31 AM CDTSpecial Weather StatementILXCass, Menard29 min
Mar 28, 1:09 AM CDTSpecial Weather StatementILXCass36 min
Mar 28, 5:14 PM CDTBlowing Dust AdvisoryILXCass, Champaign, Christian, Coles, DeWitt, Douglas and 12 more3 hr

Nearby

Wind Advisories in Illinois, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.